Hail, Vermilion
- When
- May 31, 1:15 PM CST
- Where
- Vermilion County, 0.6 mi E of Abbeville
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 29.970, -92.120
A few storms reached severe limits across southwest Louisiana as a cold front passed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A few storms reached severe limits across southwest Louisiana as a cold front passed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 31, 9:31 AM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1031 AM CDT THU MAY 31 2007 .SHORT/LONG TERM... UPPER LEVEL LOW OVER SW LA AT THIS TIME WILL HELP TO TRIGGER STORMS LATER THIS AFTERNOON ACROSS SOUTH-CENTRAL LOUISIANA. STORM DEVELOPMENT TO BE LIMITED ACROSS SE TX THIS AFTERNOON. CURRENT ZONES LOOK FINE HAVE NO PLAN FOR ANY UPDATES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 69 86 68 / 40 10 40 20 KBPT 89 70 86 70 / 20 10 40 20 KAEX 88 67 87 67 / 40 20 40 20 KLFT 85 67 87 65 / 50 20 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT THU MAY 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Lake Charles radar (KLCH), 107 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35497, 35498, 35499, 35500, 35501, 35502, 35503, 35504, 35505.